Why am I having heavy bleeding after my period?


Q: I have just finnished my period an after iv started bleeding really heavy. the blood i red and it is fresh blood, its been going on now for nearly a week. I am on the pill which i havent forgotten to take during being on this. I am worried that i might have had a miscarage, but im also to scared to talk to anyone about it, i have been speaking to one of my closest friends about this and he suggests the same. The bleeding had carried on after my period ( which i shouldent of had because i carried on my pill packet insted of stopping as i was told i could do this) Thankyou


A:   You should see a doctor as soon as possible so the cause of your heavy vaginal bleeding can be investigated. It is possible that you have had a miscarriage. If this is the case, the continuous bleeding could be due to retained products of conception; this means not all were expelled. A procedure needs to be done to remove all these and stop the bleeding. Other causes of heavy vaginal bleeding are fibroids; infections of the reproductive organs can also cause bleeding. I do hope I have appeased your concern and take care always.

Related Q&A

Q: Good day! Can you please tell me if Norethisterone is available via prescription in Canada (Toronto)? I'm a 41 ye...

Q: Spotting during second pack of pills taken without a break but going on holiday next week, i am usually due on at thi...

Q: I am taking a low dosage birth control pill. I take it without taking the placebo at the end of three weeks. The fir...

Q: My period came as it normally does and on the second day I noticed blood in my stool. I've never had this before. Wha...

Q: I have been on my menstrual cycle for 12 days now and it is becoming heavier than normal. Is there anything that it c...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon